Alert archive / Texas / Flash Flood Watches in 2008
Flash Flood Watch 6, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood watch at Aug 29, 2008, 10:00 AM CDT for 4 counties in Texas. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2008, 10:00 AM CDT (15:00 UTC)
- Expired
- Aug 30, 2008, 6:03 AM CDT
- In force
- 20 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- None
Counties Edwards County, TX, Kinney County, TX, Maverick County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 36 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 3.0 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 336 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at Aug 29, 6:43 AM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Aug 29, 6:43 AM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 643 AM CDT FRI AUG 29 2008 .AVIATION... 2 THSD SCT OCNL BKN WITH CIGS ABOVE 10 THSD FT WILL CONTINUE THRU 15Z BECOMING 5 THSD SCT WITH CIGS ABV 10 THSD FT ALONG AND EAST OF A ROCKSPRINGS TO PEARSALL LINE AND CIGS 5 THSD TO 10 THSD BKN W OF A ROCKSPRINGS TO PEARSALL LINE TO THE RIO GRANDE. WDLY SCT SHRA AND TSRA WILL DEVELOP AGAIN TODAY...WITH CIGS 1 THSD TO 3 THSD OVC AND VSBYS 3 TO 5 MILES IN RAIN. CONDITIONS AFTER 06Z ARE EXPECTED TO BECOME 2 THSD SCT WITH CIGS ABOVE 10 THSD FT... WITH SCT SHRA AND TSRA NEAR THE RIO GRANDE. CIGS 1 THSD TO 2 THSD BKN COULD FORM AGAIN FROM VCNTY SAT TO NEAR BAZ FROM 08Z TO 12Z. && .PREV DISCUSSION... /ISSUED 416 AM CDT FRI AUG 29 2008/ DISCUSSION... UPPER LOW OVER NRN MEXICO WILL CONTINUE TO FUNNEL MOISTURE AND CONVECTION UP THE RIO GRANDE AND PECOS RIVER REGIONS OF SOUTHWEST TX. FLASH FLOODING IS LIKELY THROUGH DAYBREAK OVER PARTS OF VAL VERDE COUNTY WHERE TRAINING THUNDERSTORMS IS OCCURRING. OTHER ACTIVITY IS MORE INTERMITTENT AND LIGHTER BUT STILL CAPABLE OF PRODUCING BRIEF RUNOFF PROBLEMS. WILL HOLD OFF ISSUING A FFA SINCE THIS INCREASE IS LIKELY ASSOCIATED WITH THE LLJ AND SHOULD DECREASE TO A LIGHTER RAIN PATTERN LATE THIS MORNING. THERE DOES REMAIN A SLIGHT POTENTIAL FOR THE EVENT TO REPEAT TONIGHT SO WILL ADDRESS THE LOCALLIZED THREAT IN THE ZONES AND HWO. THE WET PATTERN IS EXPECTED TO BREAK DOWN OVER THE NEXT FEW DAYS SATELLITE WV IMAGERY SHOWS THAT UPPER LEVEL WESTERLIES WILL BRING DRIER AIR INTO NRN MEXICO TO HELP DISPERSE THE TROPICAL TAP FEEDING THE UPPER LOW, AND MODELS SHOW A MID LEVEL RIDGE OVER THE MISSISSIPPI RIVER VALLEY BUILDING OVER TX TO LOWER PRECIPITABLE WATER VALUES TOWARD A MORE SEASONAL 1.5 INCHES BY SUNDAY. WITH THAT COMES RISING MAX TEMPERATURES, BUT A RETURN TO TRIPLE DIGIT HEAT NOT EXPECTED FOR NEXT WEAK JUST YET. THE NEXT CONSIDERATION FOR THE FORECAST IS WHAT TO DO WITH GUSTAV WHICH IS TRENDING FOR A MORE WESTWARD TRACK. THE GFS IS ALREADY PORTRAYING A HOTTER AND DRIER INFLUENCE FOR TUESDAY INTO THURSDAY AND THIS LOOKS REASONABLE FOR TEMPS IN THE MID TO UPPER 90S. MOST MODEL DATA SENDS AT LEAST A PORTION OF GUSTAV OR ITS MOISTURE WESTWARD TOWARD EAST TX LATE IN THE PERIOD WILL AVOID TRIPLE DIGIT TEMPS IN THE EXTENDED FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 92 74 94 74 95 / 20 20 20 10 20 AUSTIN BERGSTROM INTL AIRPORT 92 70 95 70 94 / 20 20 20 10 20 DEL RIO INTL AIRPORT 85 72 88 71 91 / 90 60 50 40 20 SAN ANTONIO INTL AIRPORT 89 74 92 73 93 / 30 30 30 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 18/08
Hazardous weather outlook, Aug 29, 5:49 AM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 549 AM CDT FRI AUG 29 2008 TXZ171>173-183>194-202>209-217>225-228-301100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 549 AM CDT FRI AUG 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A CHANCE OF SHOWERS OR THUNDERSTORMS TODAY THROUGH THIS EVENING...AND TONIGHT OVER THE WESTERN PART OF SOUTH CENTRAL TEXAS. LOCALLY HEAVY RAINFALL IS POSSIBLE AGAIN TONIGHT NEAR THE RIO GRANDE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 29, 4:24 AM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
424 AM CDT FRI AUG 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM FLASH FLOOD DEL RIO 29.38N 100.90W
08/29/2008 VAL VERDE TX LAW ENFORCEMENT
STREET FLOODING IN DEL RIO
&&
MOLocal storm report, Aug 29, 9:23 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
923 AM CDT FRI AUG 29 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0807 AM FLASH FLOOD JUNO 30.15N 101.12W
08/29/2008 VAL VERDE TX LAW ENFORCEMENT
SH163 AT JUNO CLOSED DUE TO 3 FEET OF WATER GOING OVER
THE ROAD
&&
EVENT NUMBER EWX0800224
SMARTThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 1:16 AM CDT | Areal Flood Advisory | EWX | Kinney, Val Verde | 4 hr |
| Aug 29, 3:22 AM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| Aug 29, 7:26 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Aug 29, 8:08 AM CDT | Flash Flood Warning | EWX | Val Verde | 10 hr |
| Aug 29, 9:11 AM CDT | River Flood Warning | EWX | Val Verde | 5 hr |
| Aug 29, 11:54 AM CDT | Areal Flood Advisory | EWX | Kinney | 2 hr |
| Aug 29, 2:47 PM CDT | River Flood Warning | EWX | Val Verde | 17 hr |
Nearby
Flash Flood Watches in Texas, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.